MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34111
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Unspecified Kidney or Urinary Problem (4503); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Stent moved into bladder."as per cc form": insertion of the stent was problem - free on (b)(6) 2022, on (b)(6) the patient reported kidney pain.The ultrasound showed that the stent is not place correctly.In addition the kidney was third - degree congested.Lab complete (b)(6) 2022: visual inspection stent returned.Slight encrustation observed on one of the pigtail curls.Pigtail curl on the other end of the stent slightly raised.No other defects observed.Functional inspection n/a.A section of the device did not remain inside the patient¿s body.The patient did require any additional procedures due to this occurrence.New stent insertion.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.1.Are any images available for review? n/a, yes, no.2.What was the target location for the stent? one pigtail in the kidney and the other in the bladder.3.Did anything have to be removed from the patient? n/a, yes, no.4.If yes, please specify: resonance stent.(i) what part of the body the device was removed from? bladder.(ii) what device was removed? resonance stent.(iii) what instrument was used to remove it? cystoscope.5.Please specify the storage conditions of the device at the facility, particularly those relating to light and temperature use or return product, no storage at the hospital.6.Why was the stent removed? n/a, exchange to an other stent but not resonance.Patient kidney had a third-degree congestion.7.If other, please detail why the stent was removed.8.If the stent was removed what was used to complete the procedure? silicone stent.9.What was the length of the indwell time? 3 weeks.10.What disease mode was the physician trying to treat? na.11.What type and size wire guide was used with the device? 0.038 inch.12.Did the device come with a pigtail straightener? n/a, yes, no.13.If yes, was the pigtail straightener used? n/a, yes, no.14.Did the user attempt to attach the stent to the inserter before or after wire guide insertion? n/a, before, after the stent need no wire for insertion, it has no open end.15.Did the user attempt to attach the tapered end of the stent to the inserter? n/a, yes, no, both ends are the same.16.Was this device assembled outside of the body?n/a, yes, no.17.Did the patient require any additional procedures as a result of this event? n/a, yes, no.18.What intervention (if any) was required? new stent insertion.19.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day.20.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no.21.If yes, please specify what was observed and where on the device it was observed.Rep update 25/07/2022: 1.Was there difficulty advancing the stent to the target location? n/a, yes, no.2.Please describe the purpose of stent placement/ disease mode the surgeon was trying to treat.Extrinsic ureteral obstruction.3.Are any images available for review? n/a, yes, no.4.What is the patient¿s anatomy (calcified, tortuous)? n/a, calcified, tortuous, both.5.What is the patient¿s status or outcome? patient is fine, he got a silicone stent.6.Describe the method used to confirm stent placement normally resonance stent placing.7.Was the patient using calcium supplementation? n/a, yes, no.8.Was force required to remove the stent? n/a, yes, no, the stent was in the bladder.9.Was encrustation evident on the stent? n/a, yes, no, looked totally normal.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: the rms-060026-r device of lot number c1924491 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 20th july 2022.On evaluation of the device the stent was observed with encrustation on one of the pigtail curls.The pigtail on the other end of the stent was slightly raised.No other defects were observed.Please note that the device was returned without the original packaging in a plastic bag without padding.It is therefore probable that the end of the pigtail on the stent may have become slightly bent due to impact on transportation.Document review: prior to distribution rms-060026-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for rms-060026-r of lot number c1924491 did not reveal any discrepancies that could have contributed to this complaint issue.It should be noted, there is two nc¿s noted on the work order however, there is no sufficient evidence to suggest this impacts the complaint device, as the affected products were re-worked.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1924491.It should be noted that the instructions for use (ifu0020) note migration or stent dislodgement as a potential adverse event associated with the use of the rms device.The ifu also states as follows: ¿individual variations of interaction between stents and the urinary system are unpredictable.Use of this device should be based upon consideration of risk-benefit factors as they apply to your patient.Informed consent should be obtained to maximize patient compliance with follow-up procedures.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review a definitive root cause could not be determined.A possible root cause could be attributed to inherent risk of the device, as migration or stent dislodgement is a potential adverse event associated with the use of the rms device.Another possible root cause could be attributed to possible difficult patient anatomy.Difficult anatomy may have compressed the indwelling device, placing excessive force on the stent.This may have caused or contributed to device migration.Summary: migration is the failure mode identified for this event.A possible root cause of inherent risk of device and difficult patient anatomy was identified.Complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the patient required surgical intervention to retrieve the migrated stent due to the occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplement report being submitted due to the completion of the investigation on 06-dec-2022.
 
Event or Problem Description
Supplement report being submitted due to correction to annex e code on 23-jun-2022.
 
Additional Manufacturer Narrative
Device evaluation: the rms-060026-r device of lot number c1924491 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation.On evaluation of the device the stent was observed with encrustation on one of the pigtail curls.The pigtail on the other end of the stent was slightly raised.No other defects were observed.Please note that the device was returned without the original packaging in a plastic bag without padding.It is therefore probable that the end of the pigtail on the stent may have become slightly bent due to impact on transportation.Document review: prior to distribution rms-060026-r devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for rms-060026-r of lot number c1924491 did not reveal any discrepancies that could have contributed to this complaint issue.It should be noted, there is two nc¿s noted on the work order however, there is no sufficient evidence to suggest this impacts the complaint device, as the affected products were re-worked.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1924491.It should be noted that the instructions for use (ifu0020) note migration or stent dislodgement as a potential adverse event associated with the use of the rms device.The ifu also states as follows: ¿individual variations of interaction between stents and the urinary system are unpredictable.Use of this device should be based upon consideration of risk-benefit factors as they apply to your patient.Informed consent should be obtained to maximize patient compliance with follow-up procedures.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause could not be determined.A possible root cause could be attributed to inherent risk of the device, as migration or stent dislodgement is a potential adverse event associated with the use of the rms device.Another possible root cause could be attributed to possible difficult patient anatomy.Difficult anatomy may have compressed the indwelling device, placing excessive force on the stent.This may have caused or contributed to device migration.Summary: migration is the failure mode identified for this event.A possible root cause of inherent risk of device and difficult patient anatomy was identified.Complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the patient required surgical intervention to retrieve the migrated stent due to the occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15163947
Report Number3001845648-2022-00499
Device Sequence Number6494840
Product Code FAD
UDI-Device Identifier10827002341118
UDI-Public(01)10827002341118(17)250323(10)C1924491
Combination Product (Y/N)N
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2025
Device Model NumberG34111
Device Catalogue NumberRMS-060026-R
Device Lot NumberC1924491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/06/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer07/06/2022
07/06/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date01/03/2023
07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale